MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 4.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 2.5MM X 4.5CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5412545
Medical Device Problem Codes Expulsion (2933); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during coil embolization for unruptured aneurysm procedure in the basilar artery, the operator placed the coil in the aneurysm and with the coil still being attached, the operator advanced the stent to the target site.After the stent was deployed, the coil was detached.Next, the subject coil was delivered into the aneurysm.When the operator heard the normal beep sound from the power supply which signaled a successful coil detachment, the delivery wire was retracted and the subject coil in the aneurysm moved during the retraction.Next, the third coil was advanced through the microcatheter, but due to big resistance during the delivery it was retracted together with the catheter.During the retrieval the coils moved to the area between the aneurysm.Angiography revealed that a wire was left in the vessel between the basilar artery and the vertebral artery.Surgical delay of 120 minutes was reported.The procedure was completed successfully.No further information available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the coil delivery wire was noted to be kinked.The main coil was not returned and looked like it was detached using an inzone.The coil introducer sheath was not returned.Functional inspection was not performed as the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer, the device was prepared for use as per the dfu.Continued flush was set up and maintained throughout the procedure.There was no damage noted to the packaging prior to opening the packaging.The customer also was concerned the coil was shorter than 3cm but could not be analysed to confirm this defect as it was not returned.The patient¿s anatomy was normal.During analysis the coil delivery wire was returned kinked and the main coil looked to be detected electronically and not returned for analysis.The coil introducer sheath was also not returned.An assignable cause of procedural factors will be assigned to the reported event ¿main coil migration¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of undeterminable was assigned to the reported event ¿main coil incorrect dimension¿ as the main was looked to be detached using an inzone and was not returned for analysis.An assignable cause of 'handling damage' will be assigned to the analysed event ¿coil delivery wire kinked/bent¿ as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to the analysed event ¿main coil prematurely detached/separated during use¿ as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET TETRA 2.5MM X 4.5CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18203650
Report Number3008881809-2023-00562
Device Sequence Number15014569
Product Code HCG
UDI-Device Identifier07613327578621
UDI-Public07613327578621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Catalogue NumberTG5412545
Device Lot Number24176422
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (UNKNOWN); NEUROFORM ATLAS STENT (STRYKER)
Patient SexUnknown